Alert archive / Texas / River Flood Warnings in 2013

River Flood Warning 2, NWS Amarillo, TX

August 14, 2013Armstrong County, Randall County, Texas

NWS Amarillo, TX issued this river flood warning at Aug 14, 2013, 11:16 PM CDT for Armstrong County, Randall County, Texas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 14, 2013, 11:16 PM CDT (04:16 UTC)
Expired
Aug 15, 2013, 8:34 AM CDT
In force
9 hr
Issued by
NWS Amarillo, TX
Flood severity
Major

Counties Armstrong County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 31 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Prairie Dog Town Fork of the Red River at Wayside (WAYT2). The gauge peaked at 5.40 ft at Aug 16, 2013, 12:00 AM CDT.

actionminormoderate51015
Action stage
9.5 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07297910, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WGUS44 KAMA 150416
FLWAMA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1116 PM CDT WED AUG 14 2013

...THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN TEXAS... 

  PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE AFFECTING ARMSTRONG 
  AND RANDALL COUNTIES

. HEAVY RAIN FROM EARLIER STORMS HAS RESULTED IN FAST RISES ON THE
  PRAIRIE DOG TOWN CREEK. THE CREEK HAS ALREADY RISEN ABOVE FLOOD
  STAGE AND WILL BE SLOW TO RECEDE BELOW BANKFULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS.

KNOW YOUR LOCATION IN RELATION TO CREEKS AND RIVERS THAT CAN BECOME 
KILLERS IN HEAVY RAINS.  DO NOT ATTEMPT TO DRIVETHROUGH RISING WATER.
DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT.  RAPIDLY 
FLOWING WATER CAN QUICKLY SWEEP YOU OFF YOUR FEET.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON THE TEXAS PANHANDLE. SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE 
PROVIDES CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS...
IMPACTS...AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BY
CLICKING ON EACH POINT.

&&

TXC011-381-150816-
/O.NEW.KAMA.FL.W.0002.130815T0416Z-130817T0340Z/
/WAYT2.3.ER.130815T0357Z.130815T0600Z.130816T1540Z.NR/
1116 PM CDT WED AUG 14 2013

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 PM WEDNESDAY THE STAGE WAS 11.9 FEET. 
* MINOR FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET BY 
  EARLY THURSDAY MORNING AND THEN BEGIN TO FALL.
* IMPACT...AT 15.0 FEET...CATTLE IN FLOOD PLAIN WILL BE THREATENED.  
  WATER WILL BEGIN TO TOUCH UNDERSIDE OF BRIDGE
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 13.0 FEET
  ON AUG 28 1968.

$$
4 follow-up statements
683 
WGUS84 KAMA 150513
FLSAMA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1213 AM CDT THU AUG 15 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE AFFECTING ARMSTRONG AND
  RANDALL COUNTIES 
.HEAVY RAIN FROM EARLIER STORMS HAS RESULTED IN FAST RISES ON THE
  PRAIRIE DOG TOWN CREEK. THE CREEK HAS ALREADY RISEN TO A CREST OF
  12.8 FEET AND WILL BE SLOW TO RECEDE BELOW BANKFULL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON THE TEXAS PANHANDLE. SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE 
PROVIDES CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS...
IMPACTS...AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BY
CLICKING ON EACH POINT.

&&

TXC011-381-150913-
/O.EXT.KAMA.FL.W.0002.000000T0000Z-130815T2205Z/
/WAYT2.1.ER.130815T0357Z.130815T0445Z.130815T1005Z.NR/
1213 AM CDT THU AUG 15 2013

THE FLOOD WARNING CONTINUES FOR
  THE PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 AM THURSDAY THE STAGE WAS 12.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.

* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY THIS MORNING.
* IMPACT...AT 13.0 FEET...HIGHWAY 207 SUBJECT TO FLOODING...JUST SOUTH
  OF THE HIGHWAY BRIDGE. CATTLE IN FLOOD PLAIN ARE THREATENED
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.9 FEET
  ON JUN 12 2005.

$$
682 
WGUS84 KAMA 150634
FLSAMA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
134 AM CDT THU AUG 15 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE AFFECTING ARMSTRONG AND
  RANDALL COUNTIES 
 ...MINOR FLOODING IS OCCURRING...FORECAST TO FALL

.HEAVY RAINS FROM EARLIER STORMS HAVE RESULTED IN FAST RISES ON THE
PRAIRIE DOG TOWN CREEK. THE CREEK HAS ALREADY RISEN TO A CREST OF
12.9 FEET AND WILL BE SLOW TO RECEDE BELOW BANKFULL. AFTER FALLING 
BELOW BANKFULL...ANOTHER RISE IS EXPECTED...WITH THE CREEK RISING TO
BANKFULL STAGE...9.5 FEET...BY 1 PM TODAY. THE CREEK IS EXPECTED TO
FALL BELOW BANKFULL STAGE BY 7 PM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON THE TEXAS PANHANDLE. SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE 
PROVIDES CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS...
IMPACTS...AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BY
CLICKING ON EACH POINT.

$$

&&

TXC011-381-151034-
/O.EXT.KAMA.FL.W.0002.000000T0000Z-130815T1857Z/
/WAYT2.1.ER.130815T0357Z.130815T0445Z.130815T0657Z.NR/
134 AM CDT THU AUG 15 2013

THE FLOOD WARNING CONTINUES FOR
  THE PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:00 AM THURSDAY THE STAGE WAS 10.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.

* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BEFORE  
  SUNRISE THIS MORNING. AN ADDITIONAL RISE IS EXPECTED LATE THIS MORNING
  ...REACHING BANFULL AGAIN BY 1 PM TODAY. A SLOW FALL IS FORECAST 
  THEREAFTER. 
* IMPACT...AT 10.0 FEET...RANCH AND FARM LAND WITHIN THE FLOOD PLAIN 
  BEGINS TO FLOOD.  CATTLE IN THE FLOOD PLAIN ARE THREATENED
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.4 FEET
  ON AUG 18 2008.

$$

COCKRELL
824 
WGUS84 KAMA 151010 CCA
FLSAMA

FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
510 AM CDT THU AUG 15 2013

CORRECTED TYPOGRAPHICAL ERROR

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE AFFECTING ARMSTRONG   
  AND RANDALL COUNTIES...MINOR FLOODING IS OCCURRING...FORECAST TO   
  FALL

.HEAVY RAINS FROM EARLIER STORMS HAVE RESULTED IN FAST RISES ON THE
PRAIRIE DOG TOWN CREEK. THE CREEK HAS ALREADY RISEN TO A CREST OF
12.9 FEET AND WILL BE SLOW TO RECEDE BELOW BANKFULL. AFTER FALLING 
BELOW BANKFULL...ANOTHER RISE IS EXPECTED...WITH THE CREEK RISING TO
BANKFULL STAGE...9.5 FEET...BY 1 PM TODAY. THE CREEK IS EXPECTED TO
FALL BELOW BANKFULL STAGE BY 7 PM TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON THE TEXAS PANHANDLE. SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE 
PROVIDES CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS...
IMPACTS...AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BY
CLICKING ON EACH POINT.

$$

&&

TXC011-381-151034-
/O.EXT.KAMA.FL.W.0002.000000T0000Z-130815T1857Z/
/WAYT2.1.ER.130815T0357Z.130815T0445Z.130815T0657Z.NR/
510 AM CDT THU AUG 15 2013

THE FLOOD WARNING CONTINUES FOR
  THE PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:00 AM THURSDAY THE STAGE WAS 10.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.

* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BEFORE  
  SUNRISE THIS MORNING. AN ADDITIONAL RISE IS EXPECTED LATE THIS 
  MORNING...REACHING BANKFULL AGAIN BY 1 PM TODAY. A SLOW FALL IS    
  FORECAST THEREAFTER. 
* IMPACT...AT 10.0 FEET...RANCH AND FARM LAND WITHIN THE FLOOD PLAIN 
  BEGINS TO FLOOD.  CATTLE IN THE FLOOD PLAIN ARE THREATENED
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.4 FEET
  ON AUG 18 2008.

$$

COCKRELL
851 
WGUS84 KAMA 151335
FLSAMA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
834 AM CDT THU AUG 15 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...
 
PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE AFFECTING ARMSTRONG 
AND RANDALL COUNTIES.

HEAVY RAINS FROM STORMS ON WEDNESDAY RESULTED IN SIGNIFICANT RISES 
ON THE PRAIRIE DOG TOWN CREEK. THE CREEK ROSE TO A CREST OF
12.9 FEET AND HAS SINCE FALLEN BELOW FLOOD STAGE AND EVEN BELOW 
BANFULL STAGE. THE CREEK IS FORECAST TO REMAIN BELOW BANKFULL STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE VEHICLES THROUGH FLOODED AREAS.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON THE TEXAS PANHANDLE. SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE 
PROVIDES CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS...
IMPACTS...AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BY
CLICKING ON EACH POINT.

&&

TXC011-381-151404-
/O.CAN.KAMA.FL.W.0002.000000T0000Z-130815T1857Z/
/WAYT2.1.ER.130815T0357Z.130815T0445Z.130815T0615Z.NR/
834 AM CDT THU AUG 15 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE PRAIRIE DOG TOWN FORK RED RIVER NEAR WAYSIDE.
* AT 8:00 AM THURSDAY THE STAGE WAS 7.0 FEET. 
* FELL BELOW FLOOD STAGE AT 1:15 AM THURSDAY.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.9 FEET BY THIS
AFTERNOON

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this river flood warning went out at Aug 14, 7:02 PM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, Aug 14, 7:02 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
702 PM CDT WED AUG 14 2013

.AVIATION...
FOR THE 00Z TAFS...THE BIGGEST CONCERN WILL BE THE POTENTIAL FOR TSRA
THROUGH TONIGHT. THE THOUGH SCT COVERAGE OF STORMS...STILL UNCERTAIN
IF STORMS WILL DIRECTLY IMPACT THE TERMINALS. KAMA IS UNDER THE
BIGGEST RISK AS A LARGE THUNDERSTORM LOOKS LIKE IT WILL PASS JUST
EAST OF THE AIRPORT IN THE NEXT 1 TO 3 HOURS. CHANCES FOR
THUNDERSTORMS CONTINUE THROUGH THE TAF PERIOD...THOUGH THE HIGHEST
RISK IS THROUGH 12Z. CAN EXPECT STRONG AND VRB WINDS...MVFR CEILINGS
AND IFR VISIBILITIES DUE TO HEAVY RA UNDER ANY STORMS.

JOHNSON
&&

.PREV DISCUSSION... /ISSUED 342 PM CDT WED AUG 14 2013/

SHORT TERM...
AFTERNOON WATER VAPOR SATELLITE IMAGERY SHOWS AN UPPER WAVE SLIDING
SOUTHEAST INTO NORTHERN OKLAHOMA. WHILE THIS WAVE LED TO ISOLATED
SHOWERS AND STORMS TO POP UP ACROSS PORTIONS OF THE TEXAS AND
OKLAHOMA PANHANDLES THIS AFTERNOON...THIS ACTIVITY WAS WANING GIVEN
THE WEAK SUBSIDENCE BEHIND THIS WAVE. HOWEVER SHOWERS AND STORMS ARE
ONCE AGAIN DEVELOPING ON THE HIGHER TERRAIN IN NEW MEXICO AND IN
SOUTHWESTERN KANSAS ALONG A CONVERGENCE AXIS. DESPITE THE THICK
STRATOCU DECK OVER THE AREA...THE ATMOSPHERE OVER THE PANHANDLES HAS
DESTABILIZED WITH SBCAPES AROUND 1500-2500 J/KG OVER THE WESTERN AND
CENTRAL SECTIONS WHERE CLOUD COVER WAS NOT AS THICK. STORMS ARE
EXPECTED TO MOVE INTO THE PANHANDLES THIS EVENING WITH THE GREATEST
PROBABILITY FOR STORM COVERAGE ACROSS THE WESTERN ZONES. ALTHOUGH
THERE IS A SEVERE STORM IN SOUTHWESTERN KANSAS THAT IS ON TRACK TO
MOVE INTO THE CENTRAL OKLAHOMA...ORGANIZED SEVERE WEATHER IS NOT
ANTICIPATED. STILL WITH PWATS AT TWO STANDARD DEVIATIONS ABOVE
NORMAL...HEAVY RAINFALL LEADING TO FLOODING ISSUES WILL STILL BE A
CONCERN IN ADDITION TO LARGE HAIL AND STRONG WIND GUSTS WITH 0-6KM
BULK SHEAR 30-40 KTS. NOT MUCH CHANGE TO THE SYNOPTIC PATTERN IS
EXPECTED ON THURSDAY WITH THE PANHANDLES RESIDING IN NORTHWEST FLOW
ALOFT DUE TO THE PLACEMENT OF AN UPPER RIDGE OVER THE FOUR CORNERS
AND A LARGE SCALE TROUGH OVER THE EASTERN U.S. RICH LOW-LEVEL
MOISTURE WILL REMAIN IN PLACE WHILE WARMER TEMPS COMBINED WILL LEAD TO
A MORE UNSTABLE AIR MASS. UNCERTAINTY LIES IN THE DEGREE OF SYNOPTIC
LIFT AS A MORE VIGOROUS UPPER DISTURBANCE WILL SLIDE ACROSS KANSAS
INTO OKLAHOMA LATE IN THE DAY. DID LOWER POPS DURING THE DAY WITH THE
HIGHEST POPS CENTERED OVER THE OKLAHOMA PANHANDLE AND THE NORTHERN
TEXAS PANHANDLE...AS THIS AREA WILL BE IN CLOSER PROXIMITY TO THIS
UPPER WAVE. STORMS MAY CONGEAL INTO A MCS AND MOVE INTO OKLAHOMA LATE
AT NIGHT. THIS MCS MAY ALSO CLIP THE NORTHEASTERN ZONES WHERE THE
HIGHER POPS WERE PAINTED.

LONG TERM...
MADE SEVERAL SUBSTANTIAL CHANGES TO THE EXTENDED FORECAST AS MEDIUM
RANGE MODELS HAVE COME IN DRIER DUE TO THE PLACEMENT OF THE UPPER
RIDGE. THIS RIDGE IS EXPECTED TO SLIDE FURTHER TO THE EAST...CAUSING
THE STEERING FLOW TO TRANSITION MORE OUT OF THE NORTH THAN THE
NORTHWEST. THIS WILL MAKE IT TOUGH FOR ANY MOUNTAIN CONVECTION TO
MAKE ITS WAY INTO THE PANHANDLES AND WITH THIS IN MIND...HAVE REMOVED
POPS FRIDAY AFTERNOON AND SATURDAY. HAVE HELD ONTO SLIGHT CHANCE POPS
SUNDAY EVENING AS AN UPPER DISTURBANCE SLIDES NEAR THE REGION
ALTHOUGH PRECIP CHANCES LOOK SLIM WITH THE STEERING FLOW VEERING MORE
TO THE NORTHEAST. THE UPPER RIDGE GRADUALLY LIFTS TO THE NORTHEAST
NEXT WEEK...KEEPING THE PANHANDLES IN A DRY AND WARM WEATHER PATTERN.

CLK

FIRE WEATHER...
ABUNDANT ATMOSPHERIC MOISTURE WILL LEAD TO MINIMUM RELATIVE
HUMIDITY VALUES TO STAY ABOVE 20 PERCENT...PRECLUDING ELEVATED
AND CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION 20 FOOT WINDS
ARE EXPECTED TO STAY UNDER 20 MPH. CHANCES FOR WETTING RAINS WILL
CONTINUE TONIGHT THROUGH FRIDAY MORNING WITH SOME LOCATIONS POSSIBLY
SEEING HEAVY RAINFALL. A RETURN TO DRIER AND WARMER WEATHER CONDITIONS
IS SLATED OVER THE WEEKEND AND EARLY NEXT WEEK OUTSIDE OF A SLIGHT
CHANCE FOR WETTING RAINS ACROSS THE WESTERN TEXAS AND OKLAHOMA
PANHANDLES SUNDAY NIGHT.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

09/16
Hazardous weather outlook, Aug 14, 3:00 PM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
300 PM CDT WED AUG 14 2013

OKZ001>003-TXZ001>020-151100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
300 PM CDT WED AUG 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS CAN BE STRONG TO
MARGINALLY SEVERE WHERE HAIL UP TO ONE INCH IN DIAMETER AND STRONG
WINDS WILL BE THE MAIN HAZARDS. IN ADDITION HEAVY RAINFALL MAY ALSO
LEAD TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA
PANHANDLES THURSDAY THROUGH FRIDAY MORNING AND AGAIN SUNDAY NIGHT.
SOME OF THE STORMS MAY BECOME SEVERE DURING THIS PERIOD...WITH LARGE
HAIL AND DAMAGING WINDS AS THE MAIN HAZARDS. IN ADDITION HEAVY
RAINFALL MAY ALSO LEAD TO LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE READY FOR LIMITED SPOTTER ACTIVATION TONIGHT
THROUGH FRIDAY MORNING.

CLK

In the hours before

Local storm report, Aug 14, 10:15 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1015 PM CDT WED AUG 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             8 ENE WAYSIDE           34.83N 101.41W
08/14/2013  M1.50 INCH       ARMSTRONG          TX   EMERGENCY MNGR

            AT HWY 207 CROSSING OF PRAIRIE DOG TOWN FORK OF THE RED
            RIVER.

&&

EVENT NUMBER AMA1300792

FENNER
Local storm report, Aug 14, 10:17 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1017 PM CDT WED AUG 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             CLAUDE                  35.11N 101.36W
08/14/2013  E1.50 INCH       ARMSTRONG          TX   EMERGENCY MNGR

&&

EVENT NUMBER AMA1300793

FENNER
Local storm report, Aug 14, 10:46 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1046 PM CDT WED AUG 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      3 SE AMARILLO           35.17N 101.78W
08/14/2013                   RANDALL            TX   BROADCAST MEDIA

            CAR STALLED IN FLOODWATERS AT INTERSECTION OF GRAND AND
            34TH

&&

EVENT NUMBER AMA1300794

BJS
Local storm report, Aug 14, 10:47 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1047 PM CDT WED AUG 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     TSTM WND DMG     FRITCH                  35.64N 101.60W
08/14/2013                   HUTCHINSON         TX   EMERGENCY MNGR

            DAMAGE TO CARPORTS AND WEAK STRUCTURES IN LAKE MEREDITH
            AREA. WINDS ESTIMATED AT 75 MPH.

&&

EVENT NUMBER AMA1300795

FENNER
Local storm report, Aug 14, 10:51 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1051 PM CDT WED AUG 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HAIL             FRITCH                  35.64N 101.60W
08/14/2013  M1.00 INCH       HUTCHINSON         TX   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED IN THE LAKE MEREDITH AREA.

&&

EVENT NUMBER AMA1300796

FENNER
Local storm report, Aug 14, 10:53 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1053 PM CDT WED AUG 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HAIL             2 ESE SANFORD           35.69N 101.50W
08/14/2013  E1.75 INCH       HUTCHINSON         TX   EMERGENCY MNGR

            DAMAGE TO SEVERAL AUTOMOBILE WIND SHIELDS.

&&

EVENT NUMBER AMA1300797

FENNER

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:00 PM CDTAreal Flood AdvisoryAMAHutchinson3 hr
Aug 14, 7:11 PM CDTSpecial Weather StatementAMADallam49 min
Aug 14, 7:38 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall52 min
Aug 14, 7:54 PM CDTSpecial Weather StatementAMARandall51 min
Aug 14, 7:56 PM CDTAreal Flood AdvisoryAMACarson2 hr
Aug 14, 8:05 PM CDTSpecial Weather StatementAMAPotter40 min
Aug 14, 8:12 PM CDTSevere Thunderstorm WarningAMAArmstrong, Randall63 min
Aug 14, 8:26 PM CDTAreal Flood AdvisoryAMAPotter, Randall3 hr
Aug 14, 8:29 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley61 min
Aug 14, 8:47 PM CDTSpecial Weather StatementAMADeaf Smith28 min
Aug 14, 9:23 PM CDTAreal Flood AdvisoryAMAArmstrong2 hr
Aug 14, 9:36 PM CDTFlash Flood WarningAMAPotter, Randall114 min

Nearby

River Flood Warnings in Texas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.